Aromatase Inhibitor-Associated Arthralgia: How Big Is the Problem and What Can Be Done?

Research output: Contribution to journalReview article

Abstract

Aromatase inhibitor-induced arthralgia (AIA) remains a significant clinical dilemma for breast cancer survivors and their oncologists. Approximately half of women who take aromatase inhibitors (AIs) experience joint pain which often affects daily functioning and quality of life. Effects can be so severe that many women stop taking the AI; nonetheless, we know very little about what causes AIA, or how to effectively treat it. This article briefly describes the syndrome of AIA and then discusses several potential management strategies for this frequent clinical quandary.

Original languageEnglish (US)
Pages (from-to)135-138
Number of pages4
JournalCurrent Breast Cancer Reports
Volume8
Issue number3
DOIs
StatePublished - Sep 1 2016

Keywords

  • AIA
  • Aromatase inhibitor-induced arthralgia
  • Aromatase inhibitors
  • Commentary
  • Estrogen receptor positive breast cancer

ASJC Scopus subject areas

  • Oncology

Fingerprint Dive into the research topics of 'Aromatase Inhibitor-Associated Arthralgia: How Big Is the Problem and What Can Be Done?'. Together they form a unique fingerprint.

Cite this